Letters Risks of antithrombotic treatment after gastrointestinal bleeding in atrial fibrillation

Decisions on restarting anticoagulation should be made earlier after rebleeding

BMJ 2016; 352 doi: https://doi.org/10.1136/bmj.i248 (Published 20 January 2016) Cite this as: BMJ 2016;352:i248
  1. Ian L P Beales, consultant gastroenterologist1
  1. 1Norfolk and Norwich University Hospital, Norwich NR4 7UY, UK
  1. i.beales{at}uea.ac.uk

Staerk and colleagues’ paper provides support for the important, perhaps underused, practice of reintroducing anticoagulation after a gastrointestinal haemorrhage.1 Some aspects of the paper need to be put into context. The data on antiplatelet agents for atrial fibrillation have little relevance to current practice because the management and epidemiology of gastrointestinal bleeding has changed over the course of the study (1996-2012). Improvements in endoscopic and medical management have …

View Full Text

Sign in

Log in through your institution

Free trial

Register for a free trial to thebmj.com to receive unlimited access to all content on thebmj.com for 14 days.
Sign up for a free trial

Subscribe